MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ANGLED LOOP, 24 FR., 12°, LONG, STERILE, SINGLE USE; ENDOSCOPE, AC-POWERED AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ANGLED LOOP, 24 FR., 12°, LONG, STERILE, SINGLE USE; ENDOSCOPE, AC-POWERED AND ACCESSORIES
Model Number WA22039C
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant devices: "thunderbeat generator" per customer-could be esg-400 or usg-400, exact model/serial numbers could not be provided by the customer.The device referenced in this report cannot be returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported by the customer (and in mw5103123), during a transurethral resection of the prostate (turp) using a single use hf-resection electrode, the electrode broke inside the patient's urethra.Most of the device fragments were removed using other unspecified instruments.Post-operative x-rays did not demonstrate any retained foreign body.The customer could not confirm if there were any procedural complication or anatomical challenges that could have caused or contributed to the reported event.There were no adverse effects to the patient as a result of this occurrence.The patient's current condition is reported as: patient was discharged from this hospital admission.The settings used for the procedure were 120/200 cut.The customer was unable to provide any further information regarding the patient, devices used, or event.
 
Additional Manufacturer Narrative
This report is being submitted to report investigation findings.New information is reported in d8, h4, h6, and h10.Device history review (dhr) a manufacturing and quality control review was performed for device model wa22039c with the reported lot number.There is no non-conformity associated with this device with respect to the described issue.The instructions for use (ifu) shipped with the device instructs the user that a suitable replacement device must be available during a procedure, and that the function of all devices must be checked prior to every procedure.It is important to note that the "thunderbeat generator" (usg-400) mentioned by the customer does not have a monopolar output socket.It is therefore assumed that this is a reporting error and that an esg-400 generator was used.Cause: based on the available information and the investigation findings, the cause of the reported issue is most likely attributed to the use of excessive force as well as wrong handling.

Brand Name
HF-RESECTION ELECTRODE, ANGLED LOOP, 24 FR., 12°, LONG, STERILE, SINGLE USE
Common Device Name
ENDOSCOPE, AC-POWERED AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key12624268
Report Number9610773-2021-00291
Device Sequence Number11790239
Product Code GCP
UDI-Device Identifier14042761051603
UDI-Public14042761051603
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22039C
Device Catalogue NumberWA22039C
Device Lot Number1000043436
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer11/02/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale